MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. 250; INTRAOCULAR LENS
Model Number 250 (+20.50 D)
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 12/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial and final emdr is being submitted to fda for a reportable event that occurred outside the usa.The delay in reporting was due to the complaint being originally assessed as "not reportable" to the regional regulatory authority in india, and the us facility's incorrect understanding that only complaints assessed as "reportable" in the region of origin, would need to undergo additional review for potential reportability to us fda.The error was noted by the fda auditor during a pre-approval inspection of the new thailand facility from 03-06 april 2023.Report # (b)(4).Therefore, a us fda emdr report is being submitted to correct this omission.The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.As product was not returned appearance check could not be performed.Post operative inflammation summary (pois) form was not returned from surgeon.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6); model: 250).There were not any abnormalities on the sterilization records of the lot.(tl020).From our investigation, we couldn't confirm the reported event.However, based on the available information and our investigation, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description
Event occurred in india.Originally assessed as not reportable per mvpi india guideline, 11-03-2020.Ovd used was reported as "unknown." toxic anterior segment syndrome (tass) was reported.Implant date: (b)(6) 2021; onset > 5 days after implantation.Patient impact: patient has recovered and is fine.

Brand Name
250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
525 technology dr.
suite 280
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
MDR Report Key17015035
Report Number3006723646-2023-00057
Device Sequence Number20742443
Product Code HQL
UDI-Device Identifier04547480480794
UDI-Public04547480480794
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number250 (+20.50 D)
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Initial Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown